# SDR CA030828002

- Difficulty date: August 20, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Piper PA-46-310P
- Aircraft time: 5,637 hours
- Engine: Cont TSIO550C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Broken
- Location: Cylinder Head
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRUISING AT 25,000 FT, MANIFOLD PRESS DROPPED BY 5 INCHES, DID NOT RECOVER UNTIL BELOW 10,000 FT. MAINT CHECKS ON GROUND DETERMINED NO (ZERO) COMPRESS ON NR 6 CYL UPON REMOVAL OF CYL EXHAUST VALVE WAS DISCOVERED TO HAVE .2500 OF VALVE FACE MISSING. PIECE OF VALVE WAS FOUND LODGED IN LT TURBOCHARGER CAUSING WHEEL DAMAGE. EXAM OF ENG CASE REVEALED A 4 INCH CRACK ON MAIN JOURNAL BETWEEN CYL 4 AND 6.   NOTE: 137 HRS PRIOR TO THIS INCIDENT, MAINT FACILITY HAD NOTED SMALL CRACK IN ENG CASE BETWEEN CYL 4 AND 6, LOG BOOK. NOTATION READS 'SEALED SMALL CRACK IN LT CRANKCASE BETWEEN CYLINDER NR 4 AND NR 6 BELOW 7TH. STUD CRACK TO BE MONITERED AT SCHEDULED INSP'.
